MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device name: cook spectrum minocycline/rifampin impregnated five lumen central venous catheter set.(b)(6).Occupation: clinical products advisor.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a leak was discovered in the first lumen of a cook spectrum minocycline/rifampin impregnated five lumen central venous catheter.The line was placed into the left internal jugular vein of the patient on the evening of (b)(6) 2022 for high acuity treatment.Thirty-six hours later, on (b)(6) 2022, a leak was found during the administration of propofol, remifentanil and dexmedetomidine.The lumen was immediately clamped and taped over while the infusion was transferred to another port.The line was ultimately removed and replaced on (b)(6) 2022.There was no indication of undue force applied when attaching iv access hub to the ports.Additional information regarding event details has been requested, but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 29sep2022, it was reported that the complaint device was unable to be located by the facility and will not be returned to the manufacturer for investigation.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.It was reported by a representative of (b)(6) hospital (new zealand) that on 05apr2022 a cook spectrum minocycline/rifampin impregnated five lumen central venous catheter set (rpn: c-uqlm-1001j-rsc-abrm-hc-rd; lot#: 14029627) leaked from lumen one.The device was placed in the left jugular vein of a high acuity patient on 03apr2022.After 36 hours of use, it was noted that lumen 1 was leaking during administration of propofol, remifentanil, and dexmedetomidine.The lumen was immediately clamped, taped over, and the infusion was transferred to another port.There was no indication of undue force applied when attaching iv access hub to the ports.The line was removed and replaced on (b)(6) 2022.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also completed a review of the dhr.The dhr for lot 14029627 recorded no non-conformances.The dhr review for sub assembly ic13830719 (uq10.0-35-20-abrm-hc-rd-pi) was also completed and showed one related non-conformance for failed leak test.That device was scrapped.A data base search revealed no additional complaints for lot 14029627 from the field.Adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field.There is no indication the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Cook also reviewed product labeling.The instructions for use (ifu) c_t_ctulmabrm_rev7 supplied with the complaint lot were reviewed for information related to the reported failure.The ifu states: ¿warnings¿ ¿ do not power inject in maximum injection rate cannot be verified to meet limit of 10ml/sec¿ ¿ do not exceed the maximum flow rate of 10ml/sec.Exceeding the maximum flow rate of 10ml/sec ay result in catheter failure¿ ¿ failure to ensure patency of the catheter prior to power injection studies may result in catheter failure¿ precautions¿ ¿ if lumen flow is impeded, do no force injection or withdrawal of fluids.Failure to ensure patency of the catheter prior to power injection studies may result in catheter failure¿ suggested catheter maintenance¿ ¿ after catheter is placed and prior to use, tip position and lumen patency should be confirmed by free aspiration of venous blood.If blood is not freely aspirated, physician should immediately reevaluate catheter tip position.Failure to ensure patency of the catheter prior to power injection studies may result in catheter failure¿ how supplied¿ upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to the event.It is possible that the lumen was over pressurized, but cook is unable to confirm this without more information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14274291
Report Number1820334-2022-00677
Device Sequence Number19943338
Product Code FOZ
UDI-Device Identifier00827002515390
UDI-Public(01)00827002515390(17)240330(10)14029627
Combination Product (Y/N)Y
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2024
Device Model NumberN/A
Device Catalogue NumberC-UQLM-1001J-RSC-ABRM-HC-RD
Device Lot Number14029627
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer09/29/2022
03/08/2023
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date10/03/2022
04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown